I have had SEVERE arthritis pain in one hip and both knees for more than twenty years. It all started with damage to my hip joint due to a fall. I have been on NSAIDs of all types well as increasing dosages of M.D. prescribed opiates starting with Vicodin and ending with methadone for the last 4 years. It does not help as much as I would like, it is very painful to walk and difficult to sleep because of pain. However I need to drive because I live in a remote area and care for my 90 y/o father who has mild dementia and is entirely dependant on me. Finding caregivers to help is an ongoing problem.
I took myself voluntarily off methadone because it takes too long to clear my system so I can safely drive. I am back on Norco which allows me to drive if I skip the am dose. HOWEVER I AM HAVING SUCH HORRIBLE WITHDRWAL SYMPTOMS BEING OFF METHADONE. I tapered down over 6 weeks per doctors instruction and thought I was ok with just Norco 2x/ day and Xanax at night time. But about a week after I stopped all methadone, I am a mess. Extreme pain, shakiness and restless legs, hot flashes immediately followed by chills. Extreme anxiety, tears and inability to be still. So sleep is impossible unless I double the Norco and Xanax which I hate doing because I don't want to substitute one dependence with another. By the way I have never experienced any high or euphoria with any drugs, just pain reduction and calming enough to sleep. I crave sweets, and am considering alcohol to cope. My doctor did not prepare me for any of this and is out of town for 3 weeks.
Would medical marajuana help? I live in a state where it is legal. I have not smoked weed since collage which was 45 years ago. Do you think it might help me cutback to the prescribed dose of Norco and Xanax? I can't walk unless I have help with the arthritis pain. But I refuse to go back on methadone. My doctor should never started me on it. I would look for a better doctor but I am stuck with Kaiser! I am pleading for some suggestions with these withdrawal symtoms. Help!
I am all for marijuana... There are so many ways you can use it for pain. I use a topical ointment and it helps A LOT!! I used it for my pain coming off oxycodone. I have a couple areas in my back that hurt soo bad. I also have bad knees and my left hip I hurt and it has never gotten better :( I have a close friend who dose not smoke it but he make the ointment and he makes cookies and that is his medicine!! he is super busy and goes 90 miles and hour but you would never know he is a coronic pain suffer. Do your research!! To make sure this route is good for YOu :) I am actually still debiting on putting my 6 year old on THC pills for her neuropathy pain. She is on Lyrica right now and occassionally oxycodone. Keep us posted. I dont know what its like to go through Methadone withdrawls. But for me my pain is now where as bad as it was when on pills.
Hi there...I feel so bad for you because your situation reminds me of my mother. She had a hip and knee replacement in her sixties and never left her chair after that except to go to church. My father did all the house work and cooking. Her doc had her on an ungodly amount of codeine tylenol the rest of her life.....I mean giant bottles several times a month.
Anyway I know little about methadone except it stays in your system a loooong time and is the devil. We have a couple people on here who have a lot of experience with it.
One thing I can suggest is Clonadine if you can find any doc. It's non addicting so an ER doc would probably give you a script. Wishing you the best,
Hi there, it sounds like you have gone off your methadone way too fast!! Six weeks is a very short time to get off methadone, it needs to be tapered very slowly with you being comfortable with each drop. Now you are in withdrawal from the methadone and it is going to take a while to get over it. I agree with the above poster that you should ask for some clonidine. I have been on methadone for over 7 years and I have taken 3 years to taper off and am now at 4mgs and have not suffered any withdrawal at all. It sounds like your doctor is not that well versed in methadone. I guess you are going to have to wait this out but maybe talk to your doctor about your symptoms, as there are non narcotic meds to help with your withdrawal. Try to take some good vitamins and keep yourself well hydrated. I wish you well and please keep us posted.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.